Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking medicine for hypertensive and vertigo. Why is melthix and acuvert prescribed?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
What for Melthix and acuvert is advised ? I am hypertensive and is under administration of Loasr .25 Mg and Nexito 10 Mg. The BP is normal. The ECG is normal as tested on 21st XXXXXXX 13. On 21st XXXXXXX 13 I was digonised with Vertigo and prescribed Betavert 16 mg.Very next day I was Ok and fine. But agin on 25th XXXXXXX morning the same symptom repeated and I consulted a ENT dr who permoformed all test related to Ear like Odometry etc. and ruled any issues with Ear. He asked for CT of brain with specific analysis of CP. The CT scan of Brain was performed on 26th XXXXXXX 13 and all was found Normal. My query is that why my head is reeling heavily. some times feel like a spinning TOP and some times lateral movement of Head with respect to Surroundings. The surroundings is felt stable by me. I has MRI of Spin and cirvical also done around 4 months back but they were also normal. The cirvical issue subsided by using a Colar belt and soe neck exrcises. Kindly advise me on the issue felt by me. Regards
Posted Fri, 15 Feb 2013 in Brain and Spine
Answered by Dr. Mayank Bhargava 5 hours later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with vertigo.
Do you have headache/ nausea or vomiting/ head heaviness?
Is there exacerbation of vertigo with change of posture?

With the available described symptoms with all normal relevant investigations, there appears to be possibility of benign positional vertigo.
Ear has three parts: external, middle and inner ear.
Inner ear has 3 semicircular canals with lympholiths inside.
Impaction of lympholiths and imbalance between these semicircular canals may cause vertigo.
This type of vertigo is short lasting.

As your blood pressure is controlled and relevant investigations (ECG, CT scan brain) are also normal, you need not to worry and possibility of major disease appears to be less.
As such there is no correlation between cervical spine pathology and present vertigo.

Melthix contains Fluphenthixol and Melitracen, an anti anxiety medications.
This is generally written when multiple somatic symptoms are present.
As such there is no investigations for psychiatric symptoms and use of these medications is generally decided by treating doctor on clinical basis.

For relief of vertigo, you should continue acuvert 16 mg thrice in day.
You should also take cinnarizine 25 mg thrice in a day along with short course of steroids.
This will help in fast relief of your symptoms.

If headache is present, then possibility of migraine is also considered which is commonly associated with vertigo. All relevant investigations are also normal in migraine.

Vertigo is not a side effect of nexito and you can continue if required.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Taking medicine for hypertensive and vertigo. Why is melthix and acuvert prescribed? 3 hours later
Thank you Dr XXXXXXX

I do have head heaviness with mild headache for longer time but no nausea or vomiting. Wiith change of posture on 21st XXXXXXX 13 I did had exacerbation of vertigo.

But after taking medicines Betavert 16mg exacerbation of vertigo was no more very next day. Then again on 24rth evening I started having head heaviness with mild headache untill I saw a ENT surgeon who after going through all the ear related tests like :
a) Pure Tone Audiometry (Right ear within normal limit, Left ear- Mild to moderate high frequency. SN hearing low) ,
b) Tympanogram (No middle ear pathology present),
c) Romburge (Came out +ve),
d) Unterberger (Came out +ve),
e) Wofec (came out -ve),
f) Dix-Hallpike (came out -ve) tests
advised me to take acuvert and Melthix.

On 26th XXXXXXX after CT Scan of Brain report came out to be normal I have been advised to continue with Acuvert 5 mg 3 times a day for 5 days and Melthix for 5 days twicw a day. There after I have been advised to stop continuing Acuvert and continue with the following medicines for a month :

1.Melthix twice a day for 3o days
2.Nervigen twice a day for 30 days
3.Sdrokiv 500 mg twice a day for 30 days

During August 2012 I had cirvical related issues and MRI showed all within normal limits except some mild compression for which I was advised to use Collar on neck with some neck exercises. The pain went off within a month time. I being software professional, is my present issue with vertigo due to professional hazard due to constant use of Mobile phone and Laptops ? Wheather driving should be stopped ?

I do have a 4 mm stone in kidney, also have prostrate related issue for which I am taking Flotral since last one year. I intend to remove the stone shortly.

ENT Dr. has advised me to continue with driving untill I feek uneasy. What is your opinion in this regard ? Kindly suggest.

Answered by Dr. Mayank Bhargava 8 minutes later
Constant use of laptop and mobile phone may cause problems in spine and neck pain but spinal problems are not related with present vertigo.
You should also take divalproex 500 mg along with acuvert.
Divalproex is for migraine.

Migraine is a syndrome characterize by pulsating type headache , nausea or vomiting (may or may not be), exacerbation of headache with light and noise, and vertigo.

There appears to be mixed component of benign positional vertigo and migraine.
You can continue driving after recovery from vertigo.

You should continue flotral and should go for repeat ultrasound imaging for exact status of renal stones; whether passed or still impacted.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor